Annals of Global Analysis and Geometry

, Volume 53, Issue 4, pp 561–581 | Cite as

Stability and geometric properties of constant weighted mean curvature hypersurfaces in gradient Ricci solitons

  • Hilário Alencar
  • Adina Rocha


In this paper, we study stability properties of hypersurfaces with constant weighted mean curvature (CWMC) in gradient Ricci solitons. The CWMC hypersurfaces generalize the f-minimal hypersurfaces and appear naturally in the isoperimetric problems in smooth metric measure spaces. We obtain a result about the relationship between the properness and extrinsic volume growth under the assumption of a limitation for the weighted mean curvature of the immersion. Moreover, we estimate Morse index for CWMC hypersurfaces in terms of the dimension of the space of parallel vector fields restricted to hypersurface.


Hypersurface Weighted volume Weighted mean curvature Stability Index 

Mathematics Subject Classification

58J50 53C42 58E30 


  1. 1.
    Bakry, D., Émery, M.: Diffusions hypercontractives. In: Séminaire de probabilités, XIX, 1983/84, Lecture Notes in Math., vol. 1123, pp. 177–206. Springer, Berlin (1985).
  2. 2.
    Barbosa, J.L., do Carmo, M.: Stability of hypersurfaces with constant mean curvature. Math. Z. 185(3), 339–353 (1984). MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Barbosa, J.L., do Carmo, M., Eschenburg, J.: Stability of hypersurfaces of constant mean curvature in Riemannian manifolds. Math. Z. 197(1), 123–138 (1988). MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Cao, H.D., Zhou, D.: On complete gradient shrinking Ricci solitons. J. Differ. Geom. 85(2), 175–185 (2010).
  5. 5.
    Cheng, X., Mejia, T., Zhou, D.: Simons-type equation for \(f\)-minimal hypersurfaces and applications. J. Geom. Anal. 25(4), 2667–2686 (2015). MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Cheng, X., Mejia, T., Zhou, D.: Stability and compactness for complete \(f\)-minimal surfaces. Trans. Am. Math. Soc. 367(6), 4041–4059 (2015). MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Cheng, X., Zhou, D.: Volume estimate about shrinkers. Proc. Am. Math. Soc. 141(2), 687–696 (2013). MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Cheng, X., Zhou, D.: Stability properties and gap theorem for complete f-minimal hypersurfaces. Bull. Braz. Math. Soc. (NS) 46(2), 251–274 (2015). MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Colding, T.H., Minicozzi II, W.P.: A course in minimal surfaces, Graduate Studies in Mathematics, vol. 121. American Mathematical Society, Providence, RI (2011).
  10. 10.
    Colding, T.H., Minicozzi II, W.P.: Generic mean curvature flow I; generic singularities. Ann. Math. 175, 755–833 (2012). MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Fischer-Colbrie, D.: On complete minimal surfaces with finite Morse index in three manifolds. Invent. Math. 82(1), 121–132 (1985). MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Hamilton, R.S.: Three-manifolds with positive Ricci curvature. J. Differ. Geom. 17(2), 255–306 (1982).
  13. 13.
    Hamilton, R.S.: The Ricci flow on surfaces. Contemp. Math. 71(1), 237–261 (1988)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Hussey, C.: Classification and analysis of low index mean curvature flow self-shrinkers. The Johns Hopkins University, Thesis (2012)Google Scholar
  15. 15.
    McGonagle, M., Ross, J.: The hyperplane is the only stable, smooth solution to the isoperimetric problem in Gaussian space. Geom. Dedic. 178, 277–296 (2015). MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Munteanu, O., Wang, J.: Analysis of weighted Laplacian and applications to Ricci solitons. Commun. Anal. Geom. 20(1), 55–94 (2012). MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Rocha, A.: Essential spectrum of the weighted Laplacian on noncompact manifolds and applications. Geom. Dedic. 186(1), 197–219 (2017). MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Vieira, M., Zhou, D.: Geometric properties of self-shrinkers in cylinder shrinking ricci solitons. J. Geom. Anal. (2016). zbMATHGoogle Scholar
  19. 19.
    Welsh, D.J.: Manifolds that admit parallel vector fields. Illinois J. Math. 30(1), 9–18 (1986).
  20. 20.
    Welsh, D.J.: On the existence of complete parallel vector fields. Proc. Am. Math. Soc. 97, 311–314 (1986).

Copyright information

© Springer Science+Business Media B.V., part of Springer Nature 2017

Authors and Affiliations

  1. 1.Instituto de MatemáticaUniversidade Federal de AlagoasMaceióBrazil

Personalised recommendations